Parkinsonism and Belly dancer syndrome in a patient with schizophrenia

  • Luiz Felipe Vasconcellos
  • Daniel Nassif
  • Mariana Spitz

Abstract

Background: Belly dancer syndrome (BDS) and parkinsonian features are rarely described in association as a drug-induced movement disorder.

Phenomenology shown: A 62-year-old woman with paranoid schizophrenia presented with bradykinesia, rigidity, rest, and postural tremor, as well as dyskinetic abdominal movements.

Educational value: Our case highlights that drug-induced parkinsonism can be associated with other rare movement disorders, such as BDS, with subsequent greater morbidity.

Keywords: Drug-induced movement disorder, schizophrenia, parkinsonism, Belly dancer syndrome, dyskinesia.

Citation: Vasconcellos LF, Nassif D, Spitz M. Parkinsonism and Belly Dancer Syndrome in a Patient with Schizophrenia. Tremor Other Hyperkinet Mov. 2019. 9. doi: 10.7916/tohm.v0.654